Alert archive / California / Special Weather Statements in 2010
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Dec 20, 2010, 9:21 AM PST for Mendocino County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2010, 9:21 AM PST (17:21 UTC)
- Expired
- Dec 20, 2010, 10:00 AM PST
- In force
- 39 min
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 133 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
994
WWUS86 KEKA 201721
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
921 AM PST MON DEC 20 2010
CAZ002-076-201800-
MENDOCINO CA-
921 AM PST MON DEC 20 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
UNTIL 1000 AM PST
AT 918 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF FORT BRAGG..MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...SMALL HAIL AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3922 12378 3925 12378 3927 12380 3934 12382
3947 12381 3953 12378 3972 12364 3958 12337
3919 12376
TIME...MOT...LOC 1721Z 213DEG 24KT 3929 12381
$$
BETTWYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Dec 20, 3:25 AM PST, 5 hours 56 minutes earlier.
Area forecast discussion, Dec 20, 3:25 AM PST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 325 AM PST MON DEC 20 2010 .SYNOPSIS...SHOWERS THUNDERSTORMS AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE AREA TODAY. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. && .DISCUSSION...AN AREA OF LOW PRESSURE OFF THE PACIFIC NW CONTINUES TO PULL COOL UNSTABLE AIR INTO THE REGION YIELDING SHOWERS, THUNDERSTORMS, AND MOUNTAIN SNOW. THIS ACTIVITY WILL DIMINISH SLIGHTLY THIS EVENING AND TONIGHT AS THE PATTERN BECOMES DIFFUSE AND THE AIRMASS WARMS AND DRIES A TOUCH. SNOW LEVELS WILL COME UP AS A RESULT OF THE WARMING AIRMASS, BUT COLDER AIR WILL BECOME VALLEY TRAPPED ACROSS INTERIOR LOCATIONS. THOUGH SNOW LEVELS ACROSS THE AREA WILL RISE, SNOW WILL REMAIN POSSIBLE IN SOME OF THE DEEP VALLEYS. ANOTHER FRONT WILL APPROACH THE AREA ON TUE BRINGING GUSTY WINDS ALONG THE COAST AND SPREADING RAIN ACROSS THE REGION AGAIN. THIS FRONT WILL BE WEAKENING AS IT MOVES INLAND LATE TUE INTO WED DUE TO THE PARENT LOW QUICKLY LIFTING TO THE NORTH, STRETCHING THE FRONT. THE ASSOCIATED UPPER TROUGH WILL CROSS NW CALIFORNIA BY WED AFTERNOON WITH A RIDGE BUILDING IN BEHIND IT. THIS RIDGE WILL DOMINATE WED NIGHT INTO THU. THE FORECAST SKY GIRDS HAVE BEEN ADJUSTED DOWN A BIT TO INDICATE MORE OF A CLEARING TREND, BUT STILL COME OUT IN THE FORECAST AS MOSTLY CLOUDY. THE FORECAST WILL LIKELY NEED TO BE ADJUSTED DOWN FURTHER IN SUBSEQUENT PACKAGES TO YIELD PARTLY CLOUDY CONDITIONS FOR THE FIRST HALF OF THU. MODELS REMAIN IN AGREEMENT WITH ANOTHER DEEP UPPER TROUGH PUSHING TOWARD THE AREA FOR THE WEEKEND. THUS, THU INTO FRI WILL BRING INCREASING CLOUDS AND A RETURN OF MORE RAIN. CURRENTLY, MODELS SHOW A FRONT CROSSING THE REGION ON CHRISTMAS DAY, BRINGING RAIN. MODELS THEN QUICKLY FALL OUT OF AGREEMENT FOR BOXING DAY, SO THE FORECAST REFLECTS THE IDEA OF A WEAK RIDGE CROSSING THE AREA BEHIND THE UPPER TROUGH. THIS WOULD BRING TAPERING SHOWERS AND SOME CLEARING TO THE REGION. FOR NOW...CONTINUED SHOWERS AND MOUNTAIN SNOW WITH EMBEDDED THUNDERSTORMS POSSIBLE. TRAVEL SAFELY. BFG && .AVIATION...A LARGE FUJIWARA LOW OFFSHORE OF NW CA WILL CONTINUE TO PRODUCE CONVECTIVE SHOWERS ACROSS THE REGION. THESE SHOWERS WILL BEING PERIODS OF MVFR CONDITIONS. SOME OF THE HEAVIER SHOWERS WILL PRODUCE GUSTY WINDS AND SMALL HAIL. INTERIOR SITES ABOVE 2000 FEET MAY SEE SNOW AND BRIEF IFR VSBYS DUE TO HEAVY SNOW SHOWERS. TH && .MARINE...HAVE ISSUED A HAZARDOUS SEAS WARNING FOR THROUGH THIS EVENING SINCE BUOYS HAVE BEEN REPORTING 12 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS...AND SWELL IS STILL BUILDING. THE SWELL WILL SUBSIDE LATE TONIGHT...BUT SEAS WILL REMAIN HAZARDOUS AS GALE CONDITIONS WILL DEVELOP LATE TONIGHT. THE WINDS WILL BE STRONGEST OVER THE OUTER WATERS...AND THUS HAVE ISSUED A GALE WARNING FOR THE OUTER WATERS LATE TONIGHT THROUGH TUESDAY EVENING. THINK THE INNER WATERS WILL BE SOMEWHAT PROTECTED FROM THE GALES DUE TO THE SOUTH TO SOUTHEAST DIRECTION OF THE WIND. HOWEVER IF THE WINDS ARE MORE SOUTHERLY OR FROM THE SOUTHWEST A GALE WARNING MAY BE NECESSARY FOR THE INNER WATERS AS WELL. RELATIVELY BENIGN SEAS EXPECTED FOR WED DUE TO A BRIEF BREAK IN STORM ACTIVITY. THERE IS A HIGH POTENTIAL FOR MORE GALES LATE IN THE WEEK. TH && .EKA WATCHES/WARNINGS/ADVISORIES... CA... WINTER WEATHER ADVISORY UNTIL 10 AM THIS MORNING ABOVE 2500 FEET FOR THE CAZ003-004. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 11 PM TUESDAY PZZ450-455. HAZARDOUS SEAS WARNING UNTIL 10 PM THIS EVENING PZZ450-455-470-475. SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY PZZ470-475. GALE WARNING FROM 4 AM TO 10 PM TUESDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 20, 5:00 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST MON DEC 20 2010 CAZ004-211300- UPPER TRINITY RIVER- 500 AM PST MON DEC 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ001-002-076-211300- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 500 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY. THUNDERSTORMS MAY PRODUCE SMALL HAIL...BRIEF GUSTY WINDS...AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT ACROSS MENDOCINO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-211300- NORTH COAST INTERIOR- 500 AM PST MON DEC 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY. THUNDERSTORMS MAY PRODUCE SMALL HAIL...BRIEF GUSTY WINDS...AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Local storm report, Dec 20, 7:34 AM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
734 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM SNOW FOREST GLEN 40.38N 123.32W
12/20/2010 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED BY CALTRANS ON HIGHWAY 36 FROM MAD RIVER
TO 5 MILES WEST OF FOREST GLEN, OR SOUTH FORK MOUNTAIN,
IN TRINITY COUNTY.
0728 AM SNOW HAYFORK 40.57N 123.13W
12/20/2010 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED BY CALTRANS ON HIGHWAY 3 FROM 9 MILES
NORTH OF HAYFORK TO 8 MILES SOUTH OF DOUGLAS CITY, OR
HAYFORK MOUNTAIN, IN TRINITY COUNTY.
0728 AM SNOW WEAVERVILLE 40.77N 122.95W
12/20/2010 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CHAINS REQUIRED BY CALTRANS ON HIGHWAY 299 FROM 3 MILES
WEST OF WEAVERVILLE TO WEAVERVILLE, OR OREGON MOUNTAIN,
IN TRINITY COUNTY.
&&
BETTWYLocal storm report, Dec 20, 8:43 AM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
843 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM SNOW 11 SSW CARRVILLE 40.91N 122.78W
12/20/2010 M3.5 INCH TRINITY CA TRAINED SPOTTER
COVINGTON MILL SPOTTER. ELEVATION 2498 FEET. STILL
SNOWING.
&&
BETTWYSpecial weather statement, Dec 20, 9:21 AM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
921 AM PST MON DEC 20 2010
CAZ002-076-201800-
MENDOCINO CA-
921 AM PST MON DEC 20 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
UNTIL 1000 AM PST
AT 918 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF FORT BRAGG..MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...SMALL HAIL AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3922 12378 3925 12378 3927 12380 3934 12382
3947 12381 3953 12378 3972 12364 3958 12337
3919 12376
TIME...MOT...LOC 1721Z 213DEG 24KT 3929 12381
BETTWYThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:02 PM PST | Special Weather Statement | EKA | Del Norte | 43 min |
| Dec 19, 4:48 PM PST | Special Weather Statement | EKA | Del Norte | 57 min |
| Dec 19, 5:09 PM PST | Special Weather Statement | EKA | Humboldt | 66 min |
| Dec 19, 10:28 PM PST | Special Weather Statement | EKA | Del Norte | 47 min |
| Dec 20, 1:24 AM PST | Gale Warning | EKA | 44 hr | |
| Dec 20, 1:24 AM PST | Hazardous Seas Warning | EKA | 19 hr | |
| Dec 20, 9:57 AM PST | Special Weather Statement | EKA | 33 min | |
| Dec 20, 1:48 PM PST | Coastal Flood Advisory | EKA | 23 hr |
Nearby
Special Weather Statements in California, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.